HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Panic Disorders (https://www.healthboards.com/boards/panic-disorders/)
-   -   xanax damage Derealization (https://www.healthboards.com/boards/panic-disorders/977453-xanax-damage-derealization.html)

travis57 03-24-2014 12:13 PM

xanax damage Derealization
 
I had my first panic attack 6 years ago, shortly after graduation from college, at 23 years old , in May 2008 and they became more and more frequent in the subsequent weeks. I did not have health insurance and opted to not go to the hospital. Eventually I became a hermit in my room, waking up in terror all night, not being able to breathe. My girlfriend at the time was seeing a psychiatrist and I finally went. She diagnosed me with panic disorder and depression, based on a dysfunctional childhood. She put me on Xanax .25 to .5 mg as needed. This drug was a miracle for me and I was quite ignorant six years ago in relation to health and meds. I was finally able to breathe again and live, until I woke up with constant urinary urgency that did not stop for several years, throughout this period I had 0 panic attacks, as I was in constant pain. Medication only made it worse, the only thing that helped me survive was Xanax. I never abused it. I was on and off every ssri and bladder pill on the market and tried everything from silver water to bee pollen. Nothing ever worked for the ic or prostatitis and doctors gave up on my chance for recovery. Through the years on my own, I found relief, but the anxiety increased as did the Xanax slowly. I moved to sc three years ago and quit smoking lost 50 lbs once I started to run 15 to 20 miles a week, and began to take classes in nutrition in my leisure time, getting rid of the fast food and substituting it with organic produce and juicing, after many years in constant pain I have become obsessed with learning the error of my ways. I started on my own tapering my Xanax and bladder pills, at the time I was on a combine 15 prescriptions, and now I am on two, Xanax and elmiron for the bladder, and I am reducing them. I started to have brain for, or derealization about two years ago in the midst of my health search. I can barely feel emotion, kind of like I am not alive, I can barely remember getting to work once I am there, I put on this smile and have been faking it for a long time. Life has lost all feeling. If I take a Xanax it gets a little better, as in I just do not care. I feel like a machine and sometimes I feel like I cannot take it. I am down to .125mg to .25mg of Xanax a day and have started some herbs like st johns wort and kava, but am so fatigued and brain fogged… Is the Xanax causing this? Or the withdrawal due to my tapering? Or is it the Anxiety? I cannot get any real answers from the doc, as he just wants to give me more chemicals, the only thing U S doctors do these days. Any experience this would my very helpful. How can I awake from this fog and feel alive again? How long will it take?
Any help would be much appreciated! I am a 29 year old male, 145lbs. I excersize regularly and have a very healthy diet.
Thanks in advance
Travis

lenvegas 03-24-2014 02:42 PM

Re: xanax damage Derealization
 
Hi, it is a common symptom of xanax withdrawal to be spaced out or derealization, it's a real tough drug to get off of Even during tapering you are going through some degree of withdrawal. To get this behind you, it would be in your best interest to work your way into doing endurance training at least one hour a day.......run, treadmill, stairstepper etc. this will flood your brain with endorphins, the bodys' own natural morphine. It will give you an almost stress free life and will be the best substitute for anxiety meds. Do you have a bladder problem or prostate problem? If you have prostatitis you will have urinary urgency. To fix that,stop having all sex until it clears, take daily prostate formula supplements and yes the cardio/endurance training will help this problem by increasing circulation to that area. Also do weight training to build up your body, if you can't join a gym then buy yourself a set of weights. If you have a healthy self discipline then the power you have over your body. you will have over your mind naturally. Good luck with this....

travis57 04-03-2014 01:16 PM

Re: xanax damage Derealization
 
i have been told both, in reality prostatitis does not exist, more likely cpps, muscles surrounding the bladder and prostate have lost strength, most likely do to tensing from panic attacks. I do run everyday several miles and lift weights. I need to get on a more stable medication that does not make me tired and that i can handle, because I can barely function like this. I have kept up a life so far, but it is about to crumble if i do not get some help. I took off this week to try cymbalta and my body does not tolerate ssri or snri, been vomiting for 5 days, dehydrated and dizzy.

Thank you for your reply

Camman1934 04-23-2014 06:40 PM

Re: xanax damage Derealization
 
I have been struggling with panic disorder for the past year and a half. Mine has mostly been the feeling like you can't breathe which at first had the doctor thinking maybe allergies as I experience seasonal allergies and dust allergies almost year round. After allergy medications did not improve things I began seeing a counselor which ruled it as anxiety/panic disorder. Seeing the counselor really started to improve things and be for long I thought I was drawing near to what I thought was full recovery. After some stressful life events my panic disorder resurfaced and I "plateaued" as my counselor said. I have been this plateau for a few months now and I am still trying to get off. Lately I have been experiencing extreme derealzation to the point where I think I am going completely mental. The only thing that has stopped me from going to the hospital is my parents who reassure me what t is and I usually calm down. Every once in awhile a will get really bad and think I am definetly going to die and after a day or so I usually come around.


All times are GMT -7. The time now is 02:45 PM.